• question-icon

    What causes increased heart rate after altering the dosage of medication?

default
Posted on Fri, 3 Jun 2016 in Hypertension and Heart Disease
Question: My doctor recently lowered my Amlodipine besylate to 5 mgs per day AND increased my Ramipril from 1.25 mg per day to 20 mg per day. After two days on new regimen, last nite I was kept awake from 11 pm till 2:30 am by the following: my heart kept beating really 'energetically' and (this was the scary part to me) my whole body began to really drop in temperature down to 95+/- and I could not get warm. about 2:30 (4 hrs after the 2nd 10 mg capsule of the Ramipril) the cold body started to warm up and could finally relax and go to sleep.
Should I be concerned?? or Should I call my doctor on Monday a.m. & see what she has to say?
doctor
Answered by Dr. Robert Galamaga 1 hour later
Brief Answer:
Considerations

Detailed Answer:
hello and thank you for sending the question.

From what you have described it sounds like the symptoms you experienced may be related to your body adjusting to the new dosage of your medications. This can sometimes contribute to fluctuation in heart rate. The fluctuation in your body temperature is a bit more than usual but still potentially related.

at this point I do not think you're in any immediate danger. I would continue to monitor your symptoms for the time being. If you continue to develop palpitations dizziness shortness of breath or chest pain and I would recommend you report to your local emergency room for immediate evaluation.

it may simply take some time and quite often may require a week to 10 days for your body to fully adjust to the new medication regimen.

I would certainly contact your physician on Monday to check in and see if she has any additional recommendations.

thank you again for sending your question.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Robert Galamaga

Oncologist

Practicing since :2002

Answered : 2638 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Chest pain

doctor1 MD

My 7 year old son and 29 year old husband are both sick with the same exact symptoms... They started with a sore throat about 9 days ago. They are...

doctor1 MD

I am a 42 year old female with many symptoms, dark patch on my leg, back of the neck area, joint pain, extreme exhaustion, sleep problems, no sex...

doctor1 MD

i have been taking losartan for six months. during that time, i have also been complaining of fatigue, breathlessness, chest pain, edema...

doctor1 MD

Yesterday i opened up a new soda and took a drink too fast.. it hurt when it went down and i started to have a chest pain and i was standing up and...

doctor1 MD

getting pain in some parts of chest in random time any type of injections for D3 and B12 and dose for same as per reports

doctor1 MD

I started having symptoms about 7 weeks ago. Head congestion, then chest congestion, some fever, a cough, shortness of breath , and now pain in my...

doctor1 MD

i. I am 30 year old obese when I tried to laugh too hard had strange feeling in head for a second.later next day I laughed even harder this time...

Get personalised answers from verified doctor in minutes across 80+ specialties

172 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Robert Galamaga
  • Q - Is chemo-therapy effective in treatment of carcinoma of the esophagus?

  • Q - What does a lump on nipple indicate?

  • Q - What causes MGUS with a M-spike of .2?

  • Q - Suggest treatment for depression with anxiety

  • Q - What causes high BP and low platelet count?

  • Q - Suggest treatment for stage 4 rectal cancer

  • Q - Can Arimidex usage cause raised bumps on arms and neck?

  • Q - What does low WBC count indicate?

  • Q - Does Gleason of 9 and PSA of 96 indicate prostate cancer?

  • Q - Does my blood work indicate cancer?

backtotop2